Next Article in Journal / Special Issue
Fifth-Order Iterative Method for Solving Multiple Roots of the Highest Multiplicity of Nonlinear Equation
Previous Article in Journal
Data Fusion Modeling for an RT3102 and Dewetron System Application in Hybrid Vehicle Stability Testing
Previous Article in Special Issue
Some Improvements to a Third Order Variant of Newton’s Method from Simpson’s Rule
Article Menu

Export Article

Open AccessArticle
Algorithms 2015, 8(3), 645-655; doi:10.3390/a8030645

Local Convergence of an Optimal Eighth Order Method under Weak Conditions

1
Cameron University, Department of Mathematics Sciences Lawton, OK 73505, USA
2
School of Mathematics, Statistics and Computer Science, University of KwaZulu-Natal, Private Bag X01, Scottsville, Pietermaritzburg 3209, South Africa
*
Author to whom correspondence should be addressed.
Academic Editor: Alicia Cordero
Received: 9 June 2015 / Revised: 31 July 2015 / Accepted: 5 August 2015 / Published: 19 August 2015
(This article belongs to the Special Issue Numerical Algorithms for Solving Nonlinear Equations and Systems)
View Full-Text   |   Download PDF [236 KB, uploaded 19 August 2015]

Abstract

We study the local convergence of an eighth order Newton-like method to approximate a locally-unique solution of a nonlinear equation. Earlier studies, such as Chen et al. (2015) show convergence under hypotheses on the seventh derivative or even higher, although only the first derivative and the divided difference appear in these methods. The convergence in this study is shown under hypotheses only on the first derivative. Hence, the applicability of the method is expanded. Finally, numerical examples are also provided to show that our results apply to solve equations in cases where earlier studies cannot apply. View Full-Text
Keywords: Newton-like method; local convergence; efficiency index; optimum method Newton-like method; local convergence; efficiency index; optimum method
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. (CC BY 4.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Argyros, I.K.; Behl, R.; Motsa, S. Local Convergence of an Optimal Eighth Order Method under Weak Conditions. Algorithms 2015, 8, 645-655.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Algorithms EISSN 1999-4893 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top